Texas, 2015Flash Flood and Damaging Winds in Texas, April 12, 2015
April 12, 2015 · NWS CRP · 6 events in 5 counties and zones
A strong upper level low pressure system over northern Mexico moved toward the Texas Big Bend during the evening of April 12th. This disturbance interacted with deep moisture along the Rio Grande to produce a line of thunderstorms over northern Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $67,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system over northern Mexico moved toward the Texas Big Bend during the evening of April 12th. This disturbance interacted with deep moisture along the Rio Grande to produce a line of thunderstorms over northern Mexico. A mesoscale convective complex moved east-southeast toward South Texas and Deep South Texas. Wind damage occurred in the cities of Laredo, Kingsville, and Premont. Localized flooding occurred in the city of George West.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 12, 5:36 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 12, 5:36 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
636 PM CDT SUN APR 12 2015
.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.
&&
.AVIATION...A LINE OF CONVECTION IN MEX IS EXPECTED TO IMPACT THE
LRD AREA BETWEEN 02-04Z. THERE IS A SEVERE THUNDERSTORM WATCH IN
EFFECT FOR THE LRD AREA UNTIL 05Z. THE LINE MAY BE WEAKENING AS IT
MOVES FARTHER E BUT MAY STILL HAVE STRONG CONVECTION IMPACTING ALI
BETWEEN 03-06Z...CRP BETWEEN 04-07Z AND VCT 05-09Z. ONCE THE LINE
EXITS THE REGION...RESIDUAL SHRA OR RAIN WILL REMAIN POSSIBLE
ALONG PATCHY FOG. CIGS/VSBYS ARE EXPECTED TO LOWER TO IFR/LIFR
LEVELS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR THROUGH MID TO
LATE MORNING ON MONDAY...HOWEVER THERE IS A CHANCE OF ANOTHER
ROUND OF CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 82 70 82 67 / 70 50 20 50 20
VICTORIA 69 81 68 81 64 / 70 60 20 40 20
LAREDO 67 86 67 86 64 / 80 20 20 30 20
ALICE 69 85 68 85 66 / 70 40 20 40 20
ROCKPORT 71 78 70 79 68 / 70 60 20 50 20
COTULLA 65 85 65 83 61 / 80 20 20 20 20
KINGSVILLE 70 84 69 84 67 / 70 50 20 50 20
NAVY CORPUS 71 78 71 79 69 / 70 60 20 50 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TE/81...AVIATION
Hazardous weather outlook, Apr 12, 5:17 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 PM CDT SUN APR 12 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-132330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
617 PM CDT SUN APR 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS
UNTIL MIDNIGHT TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY HAZARDS.
ADDITIONAL STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REMAINDER OF THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW STRONG THUNDERSTORMS WILL STILL BE POSSIBLE ON
MONDAY...MAINLY ALONG THE COAST EARLY IN THE MORNING AND OVER THE
NORTHERN COASTAL BEND AND VICTORIA AREA THROUGH MONDAY EVENING. A
SEVERE STORM COULD NOT BE RULED OUT MAINLY OVER THE NORTHERN
COASTAL BEND AND VICTORIA AREA MONDAY.
THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY.
AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE
WEATHER IS LOW. HOWEVER...CONTINUED RAINFALL THROUGH THE END OF
THE WEEK COULD RESULT IN A CHANCE FOR SATURATED SOILS AND AN
INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END
OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED ACROSS THE RIO GRANDE PLAINS THIS
EVENING.
In the hours before
Special weather statement, Apr 12, 2:17 PM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT SUN APR 12 2015
TXZ229>234-239>247-130500-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
317 PM CDT SUN APR 12 2015
...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTH TEXAS
THIS EVENING AND TONIGHT...
THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...COPIOUS
MOISTURE...AND ATMOSPHERIC INSTABILITY...WILL RESULT IN THE
DEVELOPMENT AND MOVEMENT OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER SOUTH TEXAS THIS EVENING AND TONIGHT. IN
PARTICULAR...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
MOVE EASTWARD ACROSS NORTHEASTERN MEXICO...WEST OF SOUTH TEXAS...
LATE THIS AFTERNOON. THIS LINE IS EXPECTED TO MOVE ACROSS THE RIO
GRANDE PLAINS AND BRUSH COUNTY REGIONS THIS EVENING AND EARLY
TONIGHT...THEN ENTER THE COASTAL BEND AND VICTORIA CROSSROADS
BEFORE MIDNIGHT MONDAY MORNING.
BASED ON EXPECTED ATMOSPHERIC CONDITIONS...SOME OF THESE STORMS
MAY BECOME SEVERE...ESPECIALLY ACROSS THE RIO GRANDE PLAINS AND
BRUSH COUNTRY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING
STRAIGHT-LINE WIND AND LARGE HAIL. LOCALLY HEAVY RAINFALL...
RESULTING IN LOCALIZED FLASH FLOODING...MAY ALSO OCCUR.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND/OR
OTHER MEDIA OUTLETS...FOR THE LATEST INFORMATION REGARDING THIS
DEVELOPING WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE.
87
Special weather statement, Apr 12, 6:03 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT SUN APR 12 2015
TXZ239-130100-
WEBB-
703 PM CDT SUN APR 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WEBB
COUNTY...
AT 702 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 20 MILES SOUTHWEST OF ROSITA SOUTH TO 28 MILES
SOUTHWEST OF CHUPADERA RANCH AIRPORT TO 58 MILES WEST OF COLUMBIA
BRIDGE...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT...RANCHOS PENITAS WEST AND COLUMBIA BRIDGE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 9979 2768 9955 2765 9965 2766 9971
2772 9976 2774 9980 2778 9982 2776 9984
2779 9985 2780 9988 2784 9988 2788 9991
2791 9990 2794 9994 2798 9993 2800 9999
2807 10002 2809 10005 2815 10008 2820 10021
TIME...MOT...LOC 0002Z 272DEG 35KT 2844 10069 2803 10050 2754 10066
TESpecial weather statement, Apr 12, 7:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
818 PM CDT SUN APR 12 2015
TXZ229-239-130145-
WEBB-LA SALLE-
818 PM CDT SUN APR 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
AT 816 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GILSON GROVES TO 31 MILES SOUTHWEST OF EL
CENIZO...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...ENCINAL...RIO BRAVO...EL CENIZO...BOTINES...LAREDO
INTERNATIONAL AIRPORT...RANCHITOS LAS LOMAS...TEXAS A&M INTERNATIONAL
UNIVERSITY...COLUMBIA BRIDGE...ORVIL...UNITED SOUTH HIGH SCHOOL...
RANCHOS PENITAS WEST...CALLAGHAN...LAS TIENDAS...DOCTORS HOSPITAL OF
LAREDO...LA ESPERANZA RANCH AIRPORT...RIO BRAVO--EL CENIZO...UNITEC
INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE AND ST AUGUSTINE HIGH
SCHOOL SOUTH LAREDO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2730 9949 2731 9954 2741 9949 2749 9948
2750 9953 2757 9951 2764 9960 2766 9971
2778 9982 2780 9988 2791 9990 2794 9994
2820 9982 2820 9940 2829 9939 2829 9920
2727 9915 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0116Z 249DEG 45KT 2822 9969 2714 9996
TEThunderstorm Wind, Webb
- When
- April 12, 8:00 PM CST to 8:10 PM CST
- Where
- Webb County, 1.88 mi NNW of Laredo Link Arpt to 3.7 mi NNE of Laredo Link Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 27.453, -99.487
Damaging winds occurred across the southern portion of the city of Laredo. Wind gust were estimated to have reached 60 mph causing power outages in the city. Hail up to half of an inch in diameter was reported also.
Thunderstorm Wind, Jim Wells
- When
- April 12, 9:40 PM CST to 9:45 PM CST
- Where
- Jim Wells County, 1.09 mi SSE of Premont to 1.43 mi SE of Premont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.355, -98.126
Trees and power lines were blown down on 6th Street in Premont.
Thunderstorm Wind, Kleberg
- When
- April 12, 10:03 PM CST to 10:08 PM CST
- Where
- Kleberg County, 2.9 mi SSW of Kingsville to 2.13 mi W of (Nqi)nas Kingsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 27.479, -97.881
Winds blew down many power lines across the city of Kingsville. Power outages were widespread in the city.
Thunderstorm Wind, Jim Wells
- When
- April 12, 10:45 PM CST to 10:50 PM CST
- Where
- Jim Wells County, 1.27 mi WNW of Alfred to 1.83 mi N of Alfred
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- CoCoRaHS
- Coordinates
- 27.910, -97.987
Observer reported numerous tree limbs down on his ranch west of Orange Grove. Winds caused power outages also.
Thunderstorm Wind, Nueces
- When
- April 12, 11:04 PM CST to 11:06 PM CST
- Where
- Nueces County, 0.4 mi NW of Bob Hall Pier to 0.63 mi ENE of Bob Hall Pier
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 27.584, -97.234
NOS site at Bob Hall Pier measured a gust to 50.5 knots.
Flash Flood, Live Oak
- When
- April 12, 11:20 PM CST to 11:50 PM CST
- Where
- Live Oak County, George West to 0.62 mi ESE of George West
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.330, -98.120
Barriers were put in place across northeast portions of the city of George West. Water was over the road along Colorado Street, including the intersections of Bowie and Austin Streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, April 12, 2015$200,000 · 1.75 in hail · 6 events
- Flash Flood and Flood in Alabama, April 12 to 13, 2015$200,000 · 2 events
- Wildfire in North Dakota, April 12 to 14, 2015$200,000 · 1 event
- Flash Flooding and Hail in Texas, April 12, 2015$100,000 · 1.75 in hail · 14 events
- Flash Flooding in Florida, April 12 to 13, 2015$63,000 · 16 events
- Tornado and Hail in Kansas, April 12, 2015$45,000 · EF0 · 6 events
- Hail in Nebraska, April 12, 20151.75 in hail · 11 events
- Wildfire in Pennsylvania, April 12, 20151 injured · 2 events
- Tornado and Hail in Kansas, April 12, 2015EF0 · 9 events
- Hail and Damaging Winds in Kansas, April 12, 20151 in hail · 7 events
- Flash Flooding in Mississippi, April 12 to 14, 20156 events
- Hail and Damaging Wind in Kansas, April 12, 20151.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569643, 569644, 569645, 569652, 569653, 569646.